Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Induced group actions, representations and fibered skew product extensions


Author: R. C. Fabec
Journal: Trans. Amer. Math. Soc. 301 (1987), 489-513
MSC: Primary 28D15; Secondary 22D40, 46M20
DOI: https://doi.org/10.1090/S0002-9947-1987-0882701-2
MathSciNet review: 882701
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ G$ be a locally compact group acting ergodically on $ Y$. We introduce the notion of an action of this group action and study the notions of induced group actions, ergodicity, and fibered product extensions in this context. We also characterize fibered skew product actions built over a cocycle.


References [Enhancements On Off] (What's this?)

  • [1] E. G. Effros, The Borel space of von Neumann algebras on a separable Hilbert space, Pacific J. Math. 15 (1963), 1153-1164. MR 0185456 (32:2923)
  • [2] R. C. Fabec, Normal ergodic actions and extensions, Israel Math. J. 40 (1981), 175-186. MR 634904 (83a:22008)
  • [3] -, Cocycles, extensions of group actions, and bundle representations, J. Funct. Anal. 56 (1984), 79-98. MR 735705 (85k:22017)
  • [4] P. R. Halmos and J. von Neumann, Operator algebras in classical mechanics. II, Ann. of Math. 43 (1942), 332-350. MR 0006617 (4:14e)
  • [5] G. W. Mackey, Borel structures in groups and their duals, Trans. Amer. Math. Soc. 85 (1957), 265-311. MR 0089999 (19:752b)
  • [6] -, Point realizations of transformation groups, Illinois J. Math. 6 (1962), 327-335. MR 0143874 (26:1424)
  • [7] -, Ergodic theory, group theory, and differential geometry, Proc. Nat. Acad. Sci. U.S.A. 50 (1963), 1184-1191. MR 0165034 (29:2325)
  • [8] -, Ergodic transformations with a pure point spectrum, Illinois J. Math. 8 (1964), 593-600. MR 0172961 (30:3176)
  • [9] -, Ergodic theory and virtual groups, Math. Ann. 166 (1966), 187-207. MR 0201562 (34:1444)
  • [10] C. C. Moore, Extensions and cohomology for locally compact groups. III, Trans. Amer. Math. Soc. 221 (1976), 1-33. MR 0414775 (54:2867)
  • [11] C. C. Moore and R. J. Zimmer, Groups admitting ergodic actions with generalized discrete spectrum, Invent. Math. 51 (1979), 171-188. MR 528022 (80m:22008)
  • [12] K. R. Parthasarathy, Probability measures on metric spaces, Academic Press, New York, 1967. MR 0226684 (37:2271)
  • [13] A. Ramsay, Virtual groups and group actions, Adv. in Math. 6 (1971), 253-322. MR 0281876 (43:7590)
  • [14] -, Boolean duals of virtual groups, J. Funct. Anal. 15 (1974), 56-101. MR 0374386 (51:10586)
  • [15] -, Subobjects of virtual groups, Pacific J. Math. 87 (1980), 389-454. MR 592744 (83b:22009)
  • [16] -, Topologies on measured groupoids, J. Funct. Anal. 47 (1982), 314-343. MR 665021 (83k:22014)
  • [17] C. Series, The Poincaré flow of a foliation, Amer. J. Math. 102 (1980), 93-128. MR 556888 (82f:58072)
  • [18] J. J. Westman, Virtual group homomorphisms with dense range, Illinois J. Math. 20 (1976), 41-47. MR 0393425 (52:14235)
  • [19] R. J. Zimmer, Compact nilmanifold extensions of ergodic actions, Trans. Amer. Math. Soc. 223 (1976), 397-406. MR 0422584 (54:10570)
  • [20] -, Extensions of ergodic group actions, Illinois J. Math. 20 (1976), 373-409. MR 0409770 (53:13522)
  • [21] -, Ergodic actions with generalized discrete spectrum, Illinois J. Math. 20 (1976), 555-588. MR 0414832 (54:2924)
  • [22] -, Cocycles and the structure of ergodic group actions, Israel Math. J. 26 (1977), 214-220. MR 0437721 (55:10645)
  • [23] -, Normal ergodic actions, J. Funct. Anal. 25 (1977), 286-305. MR 0447530 (56:5841)
  • [24] -, Orbit spaces of unitary representations, ergodic theory, and simple Lie groups, Ann. of Math. (2) 106 (1977), 573-588. MR 0466406 (57:6286)
  • [25] -, Amenable ergodic group actions and an application of Poisson boundaries of random walks, J. Funct. Anal. 27 (1978), 350-372. MR 0473096 (57:12775)
  • [26] -, Induced and amenable ergodic actions of Lie groups, Ann. Sci. École Norm. Sup. 11 (1978), 407-428. MR 521638 (81b:22013)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 28D15, 22D40, 46M20

Retrieve articles in all journals with MSC: 28D15, 22D40, 46M20


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1987-0882701-2
Article copyright: © Copyright 1987 American Mathematical Society

American Mathematical Society